EconPapers    
Economics at your fingertips  
 

Identification of Nonparametric Simultaneous Equations Models with a Residual Index Structure

Steven Berry () and Philip Haile

No 2008R, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: We present new identification results for a class of nonseparable nonparametric simultaneous equations models introduced by Matzkin (2008). These models combine traditional exclusion restrictions with a requirement that each structural error enter through a "residual index." Our identification results are constructive and encompass a range of special cases with varying demands on the exogenous variation provided by instruments and the shape of the joint density of the structural errors. The most important of these results demonstrate identification even when instruments have limited variation. A genericity result demonstrates a formal sense in which the associated density conditions may be viewed as mild, even when instruments vary only over a small open ball.

Keywords: Simultaneous equations; Nonseparable models; Nonparametric identification (search for similar items in EconPapers)
JEL-codes: C14 C3 (search for similar items in EconPapers)
Pages: 43 pages
Date: 2016-12
References: View references in EconPapers View complete reference list from CitEc
Citations:

Published in Econometrica (January 2018)

Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d20/d2008-r.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
Journal Article: Identification of Nonparametric Simultaneous Equations Models With a Residual Index Structure (2018) Downloads
Working Paper: Identification of nonparametric simultaneous equations models with a residual index structure (2015) Downloads
Working Paper: Identification of Nonparametric Simultaneous Equations Models with a Residual Index Structure (2015) Downloads
Working Paper: Identification of nonparametric simultaneous equations models with a residual index structure (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:2008r

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().

 
Page updated 2025-03-30
Handle: RePEc:cwl:cwldpp:2008r